Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Cleveland, OH

June 21, 2016Portage County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 21, 2016, 2:57 AM EDT for Portage County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2016, 2:57 AM EDT (06:57 UTC)
Expired
Jun 21, 2016, 3:30 AM EDT
In force
33 min
Issued by
NWS Cleveland, OH

County Portage County, OH

The radar

The Cleveland radar (KCLE), 60 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 7.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1574 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
1.2
Supercell composite
13.3

Open this sounding in Storm Lab

The text

As transmitted.

760 
WWUS81 KCLE 210657
SPSCLE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
257 AM EDT TUE JUN 21 2016
 
OHZ021-022-210730-
SUMMIT-PORTAGE-
257 AM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUMMIT AND PORTAGE
COUNTIES...

AT 256 AM EDT...A STRONG THUNDERSTORM WAS NEAR HUDSON...OR 9 MILES
WEST OF RAVENNA...MOVING SOUTHEAST AT 45 MPH.

WINDS UP TO 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AKRON...RAVENNA...CUYAHOGA FALLS...KENT...HUDSON...TWINSBURG...
TALLMADGE...STREETSBORO...MACEDONIA...NEWTON FALLS...MANTUA...STOW...
AURORA...BRIMFIELD...MUNROE FALLS...REMINDERVILLE...ATWATER...
EDINBURG...SILVER LAKE AND WINDHAM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4118 8159 4134 8150 4122 8099 4100 8100
      4099 8100 4099 8112
TIME...MOT...LOC 0656Z 296DEG 39KT 4121 8141 
$$

SEFCOVIC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 21, 1:48 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 21, 1:48 AM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
148 AM EDT TUE JUN 21 2016

.SYNOPSIS...
A cold front will sink south across the area overnight and weak
high pressure will build over the region tuesday. A low should
track east across lake erie thursday followed by high pressure on
friday. Another cold front is expected to push into the area next
monday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Cold front delayed from previous thought and have adjusted timing
of what precip chances we have left and eventual low temperatures.
The best precip chances will be across the snowbelt counties of
NE OH/NW PA...although anyone can see a brief shower or
thunderstorm until the front passes.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
A little cooler and drier air will continue to spread into the cwa
on tue. Expect mostly sunny to partly cloudy skies with highs from
the lower 80s west to upper 70s east. Tue night will be the coolest
night with lows in the 50s with lower 60s at the lakeshore.

Humidity will be on the increase wed into wed night. A low is
expected to track east across the lake erie area thu morning.
Increasing chances for shra/tsra will occur later wed into wed night
with the warm front ahead of the low. The rain threat will taper off
west to east thu into thu evening as the low moves east of the area
by afternoon pulling drier air south into the cwa.

The strong dynamics for this time of the year may result in the best
threat for severe storms with the activity late wed into thu morning.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
High pressure will build overhead on Friday then expand east across
New England on Saturday. Temperatures will be near seasonal values
on Friday before the next warming trend gets underway for the
weekend as the ridge builds aloft. Southwesterly return flow
develops on Saturday and increases on Sunday in advance of low
pressure tracking northeast from the upper midwest into Canada. Most
areas will return to the upper 80s to near 90 degrees by Sunday. The
next chance of thunderstorms will be on Sunday as moisture increases
ahead of this system slowly moving east across the Great Lakes.

&&

.AVIATION /06Z Tuesday THROUGH Saturday/...
The cold front will drop south of the area this morning with a few
more thunderstorms and local MVFR/IFR conditions under the
storms. High pressure from the plains states will slide across the
Great Lakes today with VFR conditions and clear skies and
scattered fair weather cumulus. West winds will be gusty at times.

Outlook...Non VFR possible Wednesday night and Thursday.

&&

.MARINE...
Westerly winds of 10-20 knots will continue late this afternoon
before shifting to the north with the passage of a cold front this
evening. Waves will build to 3 to 4 feet for a few hours following
the wind shift but winds will shift to northeast and drop below 15
knots by late tonight.

High pressure will build over the western Great Lakes on Tuesday
then build east across the region through Wednesday with wind and
wave conditions generally 15 knots or less. An area of low pressure
will quickly move east across Ohio on Wednesday night with variable
winds on the lake until setting up out of the north behind the
system on Thursday. High pressure will return to end the week on
Friday and Saturday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Adams
NEAR TERM...Adams/Lombardy/Oudeman
SHORT TERM...Adams
LONG TERM...KEC
AVIATION...Kosarik
MARINE...KEC
Hazardous weather outlook, Jun 20, 9:34 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
934 PM EDT MON JUN 20 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-220145-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
934 PM EDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A POSSIBILITY FOR THUNDERSTORMS WEDNESDAY NIGHT AND SOME
OF THESE STORMS MAY BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 21, 1:28 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
128 AM EDT TUE JUN 21 2016

PAZ003-210615-
CRAWFORD-
128 AM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT CRAWFORD COUNTY...

AT 127 AM EDT...A STRONG THUNDERSTORM WAS OVER HARMONSBURG...OR 9
MILES WEST OF MEADVILLE...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MEADVILLE...TITUSVILLE...CAMBRIDGE SPRINGS...LINESVILLE...
RICEVILLE...LINCOLNVILLE...GUYS MILLS...HARMONSBURG...
CANADOHTA LAKE...PYMATUNING NORTH...COCHRANTON...SAEGERTOWN...
CONNEAUTVILLE...CONNEAUT LAKE...HYDETOWN...SPRINGBORO...
BLOOMING VALLEY...TOWNVILLE...VENANGO AND CENTERVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CLEVELAND.

LAT...LON 4162 7982 4161 7983 4155 7992 4154 7993
      4151 7998 4149 8000 4148 8012 4163 8045
      4180 8036 4182 7961 4162 7961
TIME...MOT...LOC 0527Z 293DEG 31KT 4169 8031

SEFCOVIC
Special weather statement, Jun 21, 2:57 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
257 AM EDT TUE JUN 21 2016

OHZ021-022-210730-
SUMMIT-PORTAGE-
257 AM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUMMIT AND PORTAGE
COUNTIES...

AT 256 AM EDT...A STRONG THUNDERSTORM WAS NEAR HUDSON...OR 9 MILES
WEST OF RAVENNA...MOVING SOUTHEAST AT 45 MPH.

WINDS UP TO 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AKRON...RAVENNA...CUYAHOGA FALLS...KENT...HUDSON...TWINSBURG...
TALLMADGE...STREETSBORO...MACEDONIA...NEWTON FALLS...MANTUA...STOW...
AURORA...BRIMFIELD...MUNROE FALLS...REMINDERVILLE...ATWATER...
EDINBURG...SILVER LAKE AND WINDHAM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4118 8159 4134 8150 4122 8099 4100 8100
      4099 8100 4099 8112
TIME...MOT...LOC 0656Z 296DEG 39KT 4121 8141

SEFCOVIC

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:34 AM EDTSpecial Marine WarningCLE56 min
Jun 21, 12:45 AM EDTSevere Thunderstorm WarningCLEAshtabula45 min
Jun 21, 1:28 AM EDTSpecial Weather StatementCLECrawford47 min

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.